Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 13, 2021, 4:57 PM CDT for Pushmataha County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 4:57 PM CDT (21:57 UTC)
- Expired
- Oct 13, 2021, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WWUS84 KTSA 132157
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
457 PM CDT Wed Oct 13 2021
OKZ049-076-132300-
Pushmataha OK-Le Flore OK-
457 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of eastern Pushmataha
and southwestern Le Flore Counties through 600 PM CDT...
At 456 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Nashoba, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Rattan... Nashoba...
Whitesboro... Oleta...
Muse... Cloudy...
Corinne... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3417 9542 3449 9530 3484 9469 3451 9471
3451 9504 3425 9505 3424 9515 3420 9515
TIME...MOT...LOC 2156Z 235DEG 24KT 3449 9516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:21 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 13, 2:21 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
221 PM CDT Wed Oct 13 2021
.DISCUSSION...
Showers and storms continue to push off to the east, mainly
impacting southeast Oklahoma and northwest Arkansas this
afternoon. This area will remain the focus for additional rounds
of rainfall tonight and into tomorrow as deep moisture from the
remnants of Pamela advect into the area under southwesterly flow
aloft. Within a corridor of PWATs of 2 inches or better, a
somewhat narrow axis of heavy rainfall is expected across SE OK
and NW AR tonight into Thursday where amounts of 2-4 inches. The
Flash Flood Watch has been expanded north and east and now
includes all NW AR counties, and is effective from 7 pm this
evening through 7 pm Thursday. A lull in rain coverage is possible
tomorrow evening ahead of the fall cold front that will move
through Friday. Will carry higher PoPs after 06z Friday when after
that time the front will be nearing NE OK. Boundary pushes
through the rest of the forecast area Friday, with rain chances
ending from west to east. Temperatures more typical of fall will
ensue as much cooler and drier air infiltrate the region. Settled
conditions will continue through the weekend and into next week.
Sans a few minor adjustments in early period temps, stayed close
to the NBM temperatures for this forecast cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 77 56 66 / 30 20 60 20
FSM 68 75 64 73 / 90 80 50 50
MLC 64 76 58 69 / 90 60 50 20
BVO 61 74 52 65 / 20 20 60 20
FYV 63 73 57 67 / 90 70 60 50
BYV 64 72 61 67 / 90 80 60 50
MKO 64 75 57 68 / 80 50 50 20
MIO 62 72 54 63 / 50 30 60 50
F10 64 76 55 68 / 50 40 50 20
HHW 67 75 64 73 / 90 80 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 7 PM CDT this evening through Thursday
evening for OKZ049-053-069-072>076.
AR...Flash Flood Watch from 7 PM CDT this evening through Thursday
evening for ARZ001-002-010-011-019-020-029.
&&
LONG TERM....23Hazardous weather outlook, Oct 13, 4:41 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 PM CDT Wed Oct 13 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 PM CDT Wed Oct 13 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas, South of I-44.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Southeastern Oklahoma and Western Arkansas.
ONSET...After 7 pm.
HEAVY RAIN.
RISK...Significant.
AREA...Southeastern Oklahoma and Western Arkansas.
ONSET...After 7 pm.
AREA AT GREATEST RISK...Southeastern Oklahoma.
DISCUSSION...
Thunderstorms have redeveloped this afternoon across southeastern
Oklahoma and northwestern Arkansas. Moderately strong instability and
wind shear would support a severe weather threat with the strongest
storms that develop. The severe weather potential will decrease later
this evening, but some potential will continue through much of the
night.
Locally heavy rainfall is also possible as tropical moisture spreads
into the region, allowing the storms to produce very heavy rainfall
rates. Some repeat activity over the same areas is also possible as
the storms move to the northeast. A Flash Flood Watch remains in
effect for much of southeastern Oklahoma and northwestern Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY through TUESDAY...No Hazards.
EXTENDED DISCUSSION...
There is a limited risk of severe storms Thursday afternoon and night
across northeast Oklahoma, eventually spreading into northwest
Arkansas by early Friday ahead of a strong cold front. Large hail and
damaging winds are the primary threats.
Strong north winds can be expected on Friday behind a strong cold
front, with gusts 30 to 35 mph expected across eastern Oklahoma.
weather.gov/tulsa contains additional information.
69In the hours before
Local storm report, Oct 13, 1:17 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG 3 WNW WAGONER 35.97N 95.42W
10/10/2021 WAGONER OK NWS STORM SURVEY
LARGE BRANCHES DOWN.
&&Local storm report, Oct 13, 1:25 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG 3 NW PRESTON 35.74N 96.02W
10/10/2021 OKMULGEE OK NWS STORM SURVEY
LARGE LIMBS DOWN.
&&Special weather statement, Oct 13, 3:39 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
339 PM CDT Wed Oct 13 2021
OKZ049-053-132145-
Choctaw OK-Pushmataha OK-
339 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of western Pushmataha
and western Choctaw Counties through 445 PM CDT...
At 337 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Bennington, moving northeast at 45 mph. Another strong
thunderstorm was just west of Antlers, also moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree small limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Antlers... Clayton...
Boswell... Rattan...
Soper... Kent...
Snow... Stanley...
Moyers... Kosoma...
Kellond... Dunbar...
Messer... Eubanks...
Darwin... Speer...
Dela... Unger...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so continue to monitor for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3388 9584 3391 9588 3392 9591 3395 9594
3412 9594 3414 9596 3415 9598 3416 9578
3450 9578 3451 9567 3459 9567 3460 9534
3414 9541 3388 9571 3390 9575 3387 9577
TIME...MOT...LOC 2037Z 231DEG 37KT 3393 9608
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
69Special weather statement, Oct 13, 4:51 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT Wed Oct 13 2021
OKZ049-074>076-132230-
Haskell OK-Latimer OK-Pushmataha OK-Le Flore OK-
451 PM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of southeastern
Haskell, north central Pushmataha, central Latimer and central Le
Flore Counties through 530 PM CDT...
At 449 PM CDT, Doppler radar indicated strong thunderstorms moving
across northern Pushmataha, eastern Latimer, and Le Flore Counties,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree small limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Poteau... Clayton...
Pocola... Heavener...
Spiro... Panama...
Talihina... Wister...
Howe... Red Oak...
Bokoshe... Fanshawe...
Cameron... Albion...
Talimena State Park... Tuskahoma...
Kiamichi... Damon...
Bengal... Yanush...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3473 9548 3504 9506 3522 9480 3531 9444
3498 9445 3450 9526
TIME...MOT...LOC 2149Z 231DEG 33KT 3460 9523
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69Special weather statement, Oct 13, 4:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
457 PM CDT Wed Oct 13 2021
OKZ049-076-132300-
Pushmataha OK-Le Flore OK-
457 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of eastern Pushmataha
and southwestern Le Flore Counties through 600 PM CDT...
At 456 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Nashoba, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Rattan... Nashoba...
Whitesboro... Oleta...
Muse... Cloudy...
Corinne... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3417 9542 3449 9530 3484 9469 3451 9471
3451 9504 3425 9505 3424 9515 3420 9515
TIME...MOT...LOC 2156Z 235DEG 24KT 3449 9516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:48 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Oct 13, 5:27 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 48 min |
| Oct 13, 6:03 AM CDT | Special Weather Statement | TSA | Creek, Osage, Washington | 42 min |
| Oct 13, 6:39 AM CDT | Special Weather Statement | TSA | Creek, Nowata, Tulsa, Washington | 66 min |
| Oct 13, 6:48 AM CDT | Special Weather Statement | TSA | Okfuskee | 57 min |
| Oct 13, 7:29 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Oct 13, 7:34 AM CDT | Special Weather Statement | TSA | Okmulgee, Rogers, Tulsa | 41 min |
| Oct 13, 8:08 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 52 min |
| Oct 13, 8:15 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 45 min |
| Oct 13, 8:18 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 42 min |
| Oct 13, 8:42 AM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 48 min |
| Oct 13, 8:48 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Oct 13, 8:52 AM CDT | Special Weather Statement | TSA | McIntosh | 23 min |
| Oct 13, 9:10 AM CDT | Special Weather Statement | TSA | Haskell | 50 min |
| Oct 13, 9:17 AM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Oct 13, 9:21 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware | 24 min |
| Oct 13, 9:39 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 13 min |
| Oct 13, 9:46 AM CDT | Special Weather Statement | TSA | Adair | 44 min |
| Oct 13, 9:49 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 41 min |
| Oct 13, 10:22 AM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
| Oct 13, 3:39 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 66 min |
| Oct 13, 4:19 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pushmataha | 3 hr |
| Oct 13, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 32 min |
| Oct 13, 4:51 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 39 min |
| Oct 13, 5:45 PM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Sequoyah | 3 hr |
| Oct 13, 5:24 PM CDT | Special Weather Statement | TSA | Sebastian | 51 min |
| Oct 13, 6:01 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 44 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.